Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 5, 2020, 6:07 PM CDT for Orange County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2020, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 5, 2020, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:35 PM CDT | TSTM WND DMG | Beaumont, TX | PUBLIC AND BROADCAST MEDIA REPORT DAMAGE TO ALUMINUM CARPORT/ROOF AT GRAND SLAM CARWASH ON COLLEGE AND 23RD STREETS IN BEAUMONT. A FEW TREES WERE BLOWN DOWN IN THE SURROUNDING AREA. ONE TREE FELL ON A HOME ON BROADWAY. NO INJURIES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WWUS84 KLCH 052307 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 607 PM CDT Wed Aug 5 2020 TXZ215-216-052345- Orange TX-Jefferson TX- 607 PM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND SOUTHWESTERN ORANGE COUNTIES UNTIL 645 PM CDT... At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near Rose City, or near Central Gardens. This storm was nearly stationary. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Beaumont, Port Arthur, Nederland, Port Neches, Vidor, Central Gardens, Rose City and Southeast Texas Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3009 9416 3010 9402 2999 9387 2988 9410 TIME...MOT...LOC 2307Z 334DEG 2KT 3004 9407 $$ Jones
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:52 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 5, 3:52 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 352 PM CDT Wed Aug 5 2020 .SYNOPSIS... Convection has been developing acrs the lakes region into western and cntl LA. This activity was developing along an outflow boundary produced by early morning convection acrs NE TX. Additional support for the storms is being provided by a mid level shortwave impinging on an area of enhanced moisture over E/SE TX and SW LA, with instability augmented by sfc heating. So far, storms have remained below svr limits, but a MRGL risk for severe weather remains acrs the area for the possibility of isolated damaging wind gusts. Latest UA analysis shows low pres lifting NE out of the Great Lakes, with a persistent longwave trough axis extending south toward the N Cntl Gulf coast. A series of shortwaves embedded within the W-NW flow aloft extend from the upper midwest to the NW Gulf coast. At the sfc, a weak and diffuse frontal boundary remains acrs the area, with a weak pres gradient resulting in a light and somewhat vrbl wind field. Mostly clr to partly cloudy skies in advance of the convection have allowed temperatures to warm into the lower to middle 90s this aftn. 24 && .DISCUSSION... Sctd convection this aftn should diminish some this evening with the loss of daytime heating. Both CAMs and global models are split concerning the possibility of additional convection this evening and overnight via lingering shortwave energy over the area. With the corridor of higher PW air over the area and somewhat meager instability, maintained consistency with the previous fcst in keeping at least slt chc PoPs in the fcst overnight. Subtropical ridging west of the area will build east acrs TX the next few days, as the east CONUS trough lifts and deamplifies acrs the Ohio Valley. PWATs will begin to diminish Thursday into Friday, leading to less convective coverage the next few days. Still anticipate at least low end sctd coverage on Thursday, with only isolated showers or storms on Friday with PWATs lowering to near 1.5-1.6 inches as the eastern flank of the ridge extends its influence over the area. By Friday, sfc high pres becomes re-established acrs the eastern Gulf. This will allow a moist return flow to develop acrs the area, with a gradual deepening of moisture through the weekend. A general weakness will develop acrs the northern Gulf coast as the mid/upper ridge becomes centered acrs wrn/Cntl TX. The weakness will linger through the weekend, resulting in a return to a more typical summertime pattern of diurnally influenced convection. By early next week, shower and tstm coverage will begin to increase as the weakness aloft migrates west. Temperatures through the period are mostly expected to be near early August climatological normals, with lows in the 70s and highs in the lower to middle 90s. 24 && .MARINE... No headlines are anticipated through the period. High pres acrs the NW Gulf will maintain a light and somewhat vrbl wind field the next few days. The sfc high will eventually become re-established over the eastern Gulf by the end of the week, with a light to modt onshore flow developing. Rain chcs will remain limited through the week, with a return to more seasonal sctd convection by the weekend. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 70 94 70 95 / 10 10 0 10 LCH 75 92 74 92 / 30 30 0 20 LFT 73 94 72 94 / 10 30 0 20 BPT 76 92 75 92 / 40 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...24
Hazardous weather outlook, Aug 5, 3:05 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 305 PM CDT Wed Aug 5 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-062015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 305 PM CDT Wed Aug 5 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms can be expected through early evening, with the best chances across southeast Texas and west and southwest Louisiana. A marginal risk of severe thunderstorms exists across the area, mainly for the possibility of isolated damaging wind gusts. Otherwise, occasional cloud to ground lightning and brief heavy rainfall can be expected in the stronger storms. Additional widely scattered showers or thunderstorms will be possible overnight, but any severe risk is expected to be minimal. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A daily chance of showers and thunderstorms can be expected through the remainder of the period. Convective coverage is expected to increase over the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-062015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 305 PM CDT Wed Aug 5 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Some widely scattered to scattered showers and thunderstorms will be possible through early this evening, mainly near the coast and over the coastal lakes and bays. Storms will be capable of producing occasional cloud to water lightning, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Shower and thunderstorm chances will increase over the weekend and into early next week. Winds and seas will be higher near the stronger storms, with occasional cloud to ground lightning and brief heavy rainfall also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 4:25 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
425 PM CDT Wed Aug 5 2020
LAZ030-031-041-042-052200-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
425 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Topsy, or near Reeves, moving south at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Iowa, Reeves, Topsy, Buller, Lebleu Settlement and Lacassine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 9322 3052 9296 3021 9291 3022 9312
3037 9316
TIME...MOT...LOC 2125Z 001DEG 14KT 3042 9306
JonesSpecial weather statement, Aug 5, 4:39 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT Wed Aug 5 2020
LAZ030-031-041-042-074-TXZ262-052215-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
East Cameron LA-Southern Newton TX-
439 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Old Salem to near Welsh. Movement was southeast
at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Jennings, Westlake, Welsh, Vinton, Iowa, Lake
Arthur, Fenton, Hayes, Moss Bluff, De Quincy, Ragley, Starks, Fields,
Klondike, Lake Charles Regional Airport, Lunita, Topsy and Lebleu
Settlement.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2998 9263 3025 9375 3061 9368 3042 9274
3018 9261 3014 9263 3008 9263 3007 9264
3008 9265 3006 9268 3006 9269 3004 9272
3004 9263
TIME...MOT...LOC 2139Z 333DEG 25KT 3053 9377 3029 9282
JonesSpecial weather statement, Aug 5, 5:13 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
513 PM CDT Wed Aug 5 2020
LAZ041-042-052-073-074-TXZ262-052245-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Vermilion LA-
East Cameron LA-Southern Newton TX-
513 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Starks to near Thornwell. Movement was south at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Lake Arthur, Grand
Lake, Hayes, Lake Charles Regional Airport, Lacassine National
Wildlife Refuge, Starks, Moss Bluff, Lunita, Hacketts Corner, Toomey,
Edgerly, Lowry, Sweet Lake, Carlyss and Buhler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2986 9324 2993 9324 2997 9327 3002 9327
3005 9329 3005 9333 2988 9335 2998 9369
3012 9370 3014 9369 3015 9371 3024 9371
3025 9372 3046 9374 3044 9370 3043 9373
3040 9372 3040 9355 3015 9272 2964 9249
TIME...MOT...LOC 2213Z 341DEG 28KT 3031 9369 3007 9279
JonesSpecial weather statement, Aug 5, 5:42 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
542 PM CDT Wed Aug 5 2020
LAZ041-073-074-TXZ216-052330-
West Cameron LA-Calcasieu LA-East Cameron LA-Orange TX-
542 PM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...SOUTHWESTERN CALCASIEU
PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES
UNTIL 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Orange to near Heberts Marina to 7
miles southwest of Klondike. Movement was southwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orange, Bridge City, Cameron, West Orange, Grand Lake, Lacassine
National Wildlife Refuge, Rockefeller Wildlife Range, Sabine National
Wildlife, Grand Chenier, Johnsons Bayou, Pinehurst, Hacketts Corner,
Heberts Marina, Hackberry, Holly Beach, Lowry, Creole, Sweet Lake,
Gibbstown and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9310 2978 9323 2977 9334 2980 9333
2976 9335 2977 9348 2975 9368 2969 9383
2980 9391 2983 9381 2991 9376 2997 9376
3000 9382 3014 9381 3006 9300 3004 9300
3002 9263 2961 9271
TIME...MOT...LOC 2241Z 035DEG 23KT 3005 9374 2997 9324 2993 9269
JonesSpecial weather statement, Aug 5, 6:03 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
603 PM CDT Wed Aug 5 2020
LAZ052-074-052330-
Vermilion LA-East Cameron LA-
603 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 603 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grand Chenier to 12 miles south of
Klondike to near Forked Island. Movement was southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Forked Island, Pecan Island, Freshwater City and Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 9262 2961 9272 2991 9266 2996 9259
2993 9233 2970 9217 2969 9219 2969 9217
2968 9217 2969 9216 2968 9216 2961 9210
2960 9211 2960 9210 2958 9208 2958 9216
2953 9231
TIME...MOT...LOC 2303Z 328DEG 20KT 2984 9300 2984 9262 2981 9234
JonesSpecial weather statement, Aug 5, 6:07 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 607 PM CDT Wed Aug 5 2020 TXZ215-216-052345- Orange TX-Jefferson TX- 607 PM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND SOUTHWESTERN ORANGE COUNTIES UNTIL 645 PM CDT... At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near Rose City, or near Central Gardens. This storm was nearly stationary. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Beaumont, Port Arthur, Nederland, Port Neches, Vidor, Central Gardens, Rose City and Southeast Texas Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3009 9416 3010 9402 2999 9387 2988 9410 TIME...MOT...LOC 2307Z 334DEG 2KT 3004 9407 Jones
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:17 PM CDT | Special Weather Statement | LCH | Allen, Beauregard | 43 min |
| Aug 5, 3:49 PM CDT | Special Weather Statement | LCH | Evangeline | 41 min |
| Aug 5, 4:09 PM CDT | Special Weather Statement | LCH | Beauregard | 36 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 35 min |
| Aug 5, 4:39 PM CDT | Special Weather Statement | LCH | Calcasieu, Jefferson Davis | 36 min |
| Aug 5, 5:13 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 32 min |
| Aug 5, 5:16 PM CDT | Special Marine Warning | LCH | 44 min | |
| Aug 5, 5:42 PM CDT | Special Weather Statement | LCH | Cameron | 48 min |
| Aug 5, 5:57 PM CDT | Special Marine Warning | LCH | 48 min | |
| Aug 5, 6:00 PM CDT | Special Marine Warning | LCH | 45 min | |
| Aug 5, 6:03 PM CDT | Special Weather Statement | LCH | Vermilion | 27 min |
| Aug 5, 6:10 PM CDT | Special Marine Warning | LCH | 50 min | |
| Aug 5, 6:31 PM CDT | Special Weather Statement | LCH | Vermilion | 29 min |
| Aug 5, 6:47 PM CDT | Special Marine Warning | LCH | 28 min | |
| Aug 5, 6:53 PM CDT | Special Marine Warning | LCH | 37 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.